Rhonda: It has been a long time since I have written. I finally reached my end. In desperation I left work and went to the ER. I was getting shots of Demerol 4 to 5 times a week, not to mention taking Stadol NS, Imitrex, Lorecet Plus and Soma. The doctors at the ER who usually gave me a hard time sat down and said look you can't keep taking narcotics forever. My liver was damaged, I was on my way to having a stroke and if I kept on in a week I would have been dead. I never wanted to admit it but the narcotics had to go, but what was I to do? After they stablelized in the hospital I was sent to a detox so I could gradually be taken off the drugs humanly. I was addicted. But I also was in real pain.They never downplayed the migraines, they understood. To make a long story short they gave me high doses of phenagran to knock me out so I could sleep it off as they slowly lowered the doses of the other narcotics. Once all the drugs were completly out of my system I only took an antidepressant and Zomig. Well the drug worked. I was told that I was in a cycle that was deadly. The pain killers worked at first but soon it took more and more I built up such a tolerance that my body was actually creating the migraines. Once I built my bodies natural pain killers up, the Zomig worked. I never thought that a medicine that didn't give me a buzz could work. I denied I was addicted because deep down I was scared of the pain and the label and humiliation. But once my head was clear I realized my headaches increased when they started giving me the pain killers and never got better, then the depression set in so deep that I wanted to die. I always hated when somebody wrote words like this, but for me it worked. I still get an occaisional bad one but thats okay. The daily ones are aborted in 20 minutes and I can live again. Pain free. Please try and hear my words, they are coming from a fellow migraine sufferer, narcotics are not the answer for chronic pain. It WILL kill you. Being addicted does not make you a bad person. I trusted my doctor but he dumped me in a heart beat when the ER called him that day. Please E-mail me. Try it, it might work for you to, if it doesn't what have you lost. But seek medical help before going off any narcotic. I wish I had listened sooner I have been on narcotics for 20 years. My life wasted. I'm sorry for the lengthy letter, but I just had to let fellow Migraine Sufferers know, there is hope!!
Angela S. <email@example.com>
Ocala, FL USA - Date: 11/18/98 (Wed)
Time: 01:33:20 AM
I am 33 years old and have been suffering with headaches for the past 25 years.
I have tried several medications such as Panadol, Midrin, Elavil, Imitrex including
the pills, nasal spray and injections. I have tried numerous other
methods such as chiropractors, physical therapy clinics, pain
management clinics you name it. Sometimes it gives me a headache
just thinking about what I have all tried with no great relief from
anything. Some of the worst headaches are definitely related to my
monthly cycle. Then again, some of them just come out of nowhere.
That's the worst part of it all. You never know when all of your plans
will be ruined due to a migraine. The Imitrex injections have been one
of the first things I have found that have given me some relief. Un-
fortunately, I was taking some diet medications which prevented me
from being able to use the Imitrex. Three days ago I experienced one of the
worst headaches I have ever had. I ended up waking up my husband at
2a.m. to take me to the emergency room. They gave me an I.V. with
toradol and reglan. Within 25 minutes I felt almost 100% better.
It was unbelievable. Even though I hope I never have that bad of
one again it sure is good to know relief does exist. My concern is
what effect these drugs have on our bodies. Has anyone had these
drugs used on them and been thru something similar? Please E-mail
me at MNPaton@execpc.com I would love to share more now that I have
found such a wonderful on-line site.
Thank you to everyone on this site that is sharing their stories. It really does help
to know others are going thru the same thing. Take care. Nancy
wi USA - Date: 11/18/98 (Wed)
Time: 12:21:19 AM
Estelle.thanks for the input.Im really not to sure about going on the Librium anyway.Have an appt next week with my dr.As for everybody that seems to get the migraines with your cycle you are not alone,what I found that seems to work is a couple days before you start your period start popping some form of ibuprofen,doesn't stop the headache from coming but most of the time it prevents me from getting the really sick ones.I am 23 years old and have been getting these migraines since I was seven,think I have been on almost all the drugs there is out there,if I haven't had it yet,my Dr will probably try it next.I have been pretty fortunate to have found a Dr that understands ma and is willing to try whatever I suggest.As for my abortive meds I could open up my own pharmacy.I started with simple things like Anaprox when I was younger then moved up to MIdrin,Repan,Fiorecet,DHE,Imitrex,Zomig,Maxalt,and am currently taking Amerge for the bad ones and Toradol for the not so bad ones.On the occasion that nothing works its off to the ER for a shot of Demoral/Vistaril.MY Dr recently gave me a script for Stadol NS to use as a last measure before heading off to the ER,but it made me so nauseous.Sorry to keep babbling on but I have insomnia and haven't been able to sleep for 3 nights now.As for all you sufferers who have trouble with your bosses,the only thing that I can say was I had that problem until one time I went to call out and I was told that if I didn't come in I was fired,so I made it to work,was able to work for about an hour then I threw up all over my bosses'shoes.Next time I calles out he didn't threaten my job.Anybody have any solutions for insomnia besides taking more pills please let me know.
EHT, NJ USA - Date: 11/17/98 (Tue)
Time: 11:30:21 PM
To Karen in Ma regarding hormonal migraines. You are not the minority I get the hormonal ones along with other kinds. My hormonals last for 2 weeks until (knock on wood) now. I wa started on a new medicine called Celexa. The only pain I had was BACK pain.\
You can get information on this from your Pharmacist.
Hope my lastet entry finds many of you pain free today. I've got you all on a prayer chain. Lets hope He doesn't have too much other stuff going on to hear us the loudest.
Take Care All.
Mentor, oh USA - Date: 11/17/98 (Tue)
Time: 09:27:56 PM
Martha GA USA,
I really related to your entry. I would like to correspond with you. We have very similar attidudes. I've had the big "M" for about 35 years also. I can't write more now because I'm leaving for vacation. I'll be back in a week and a half. If you would like to write me, I'll get back to you. Take care. Hanng in there.
NY USA - Date: 11/17/98 (Tue)
Time: 07:56:15 PM
Cheryl. I just saw your entry into the journal and
honestly I'm Surprised at your meds.Four60 mg. Inderal
is a very high dose!! It will however control the tremers
from the prozac........But librium thrown in???? You
really should get another opinion..You're talking three
potentially dangerous drugs that need constant monitoring.
USA - Date: 11/17/98 (Tue)
Time: 07:24:08 PM
IVE BEEN READING THIS FOR SOME TIME NOW MY SITUATION IS LIKE EVERYONE ELSE TONS OF MEDICATION WITHOUT RELIEF OF THESE HORRIBLE MIGRAINES.CURRENTLY ON PROZAC(80MG)AND INDERAL LA 60MG(4 DAILY).MY NEURO WANTS TO PUT ME ON LIBRIUM AS A PREVENTATIVE ANYONE EVER TRY THIS MEDICATION?PLEASE E-MAIL ME WITH ANY QUESTIONS OR COMMENTS OR MAYBE A CURE.HAHA
EHT, NJ USA - Date: 11/17/98 (Tue)
Time: 06:45:11 PM